MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939406XS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the review of an image provided on (b)(6) 2022.The actual device was not received at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance the customer supplied image presented a fracture of the core wire and stretched coil wraps in the distal tip extending proximally from the j-straightener/introducer.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or handling factors may have impacted on the event as reported.The patient information and event date were not provided at the time of this report.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: : during the case, the safari wire became frayed, the procedure was completed and the wire was removed in its entirety.What is the next course of action?: finished the case.Patient present at time of event?: yes.Patient complications: no patient complications.Procedure date: unknown.Additional information received december 14, 2022: the wire never entered the patient's body, when they pulled the wire out of the coil, the wire was frayed.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key15996377
Report Number2126666-2022-00050
Device Sequence Number5922528
Product Code DQX
UDI-Device Identifier08714729887614
UDI-Public08714729887614
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model NumberH74939406XS1
Device Catalogue Number39406XS
Device Lot Number7230084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown